Alert archive / California / Wind Advisories in 2015
Wind Advisory 12, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 4, 2015, 8:22 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 5, 2015, 2:00 PM PDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2015, 8:22 PM PDT (03:22 UTC)
- In effect from
- Apr 5, 2015, 2:00 PM PDT
- Expired
- Apr 8, 2015, 3:00 AM PDT
- In force
- 61 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559 WWUS76 KSGX 050322 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 822 PM PDT SAT APR 4 2015 ...WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS SUNDAY AFTERNOON THROUGH TUESDAY NIGHT... .A TROUGH OF LOW PRESSURE OVER THE WEST COAST WILL COMBINE WITH STRONG ONSHORE FLOW TO BRING WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS SUNDAY AFTERNOON THROUGH TUESDAY NIGHT. STRONGEST WINDS WILL BE DURING THE LATE AFTERNOONS AND EVENINGS EACH DAY. SOME WINDS GUSTS AROUND 55 MPH WILL OCCUR ON THE DESERT MOUNTAIN SLOPES AND THROUGH MOUNTAIN PASSES. WINDS WILL DIMINISH WEDNESDAY AS THE LOW PRESSURE TROUGH MOVES EAST TOWARDS THE ROCKY MOUNTAINS. CAZ055-056-058-060>062-065-051300- /O.NEW.KSGX.WI.Y.0012.150405T2100Z-150408T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 822 PM PDT SAT APR 4 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 2 AM PDT WEDNESDAY. * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. LOCAL GUSTS AROUND 55 MPH THROUGH MOUNTAIN PASSES AND ALONG THE DESERT MOUNTAIN SLOPES. * TIMING...SUNDAY AFTERNOON THROUGH TUESDAY NIGHT...WITH STRONGEST WINDS DURING THE LATE AFTERNOONS AND EVENINGS. * LOCATION...MOUNTAINS AND DESERTS. * VISIBILITY...LOCAL VISIBILITY BELOW 3 MILES IN THE DESERTS DUE TO BLOWING SAND AND DUST. * IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY AND INTERSTATE 10 THROUGH SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
9 follow-up statements
435 WWUS76 KSGX 051047 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 347 AM PDT SUN APR 5 2015 ...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON THROUGH TUESDAY NIGHT... .A LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHWARD ALONG THE WEST COAST...MOVING INLAND THROUGH CALIFORNIA TUESDAY AND TUESDAY NIGHT. THIS WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF STRONGER GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED TO BE STRONGEST FROM LATE AFTERNOON THROUGH LATE AT NIGHT EACH DAY. CAZ055-056-058-060>062-065-052130- /O.CON.KSGX.WI.Y.0012.150405T2100Z-150408T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 347 AM PDT SUN APR 5 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH THROUGH MOUNTAIN PASSES AND ALONG THE DESERT MOUNTAIN SLOPES. * TIMING...STRONGEST WINDS EACH DAY FROM LATE AFTERNOON THROUGH LATE AT NIGHT. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND DUST. * IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY AND INTERSTATE 10 THROUGH SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
915 WWUS76 KSGX 052000 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 100 PM PDT SUN APR 5 2015 ...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY NIGHT... .A LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHWARD ALONG THE WEST COAST...AND THEN INLAND THROUGH NORTHERN CALIFORNIA ON TUESDAY. THIS WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED TO BE STRONGEST FROM LATE AFTERNOON THROUGH LATE AT NIGHT EACH DAY. CAZ055-056-058-060>062-065-060430- /O.CON.KSGX.WI.Y.0012.150405T2100Z-150408T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 100 PM PDT SUN APR 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 TO 60 MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE DESERT MOUNTAIN SLOPES. * TIMING...STRONGEST WINDS EACH DAY FROM LATE AFTERNOON THROUGH LATE AT NIGHT. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND DUST. * IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
016 WWUS76 KSGX 060434 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 934 PM PDT SUN APR 5 2015 ...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY NIGHT... .A LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHWARD ALONG THE WEST COAST...AND THEN INLAND THROUGH NORTHERN CALIFORNIA ON TUESDAY. THIS WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED TO BE STRONGEST FROM LATE AFTERNOON THROUGH LATE AT NIGHT EACH DAY. CAZ055-056-058-060>062-065-061300- /O.CON.KSGX.WI.Y.0012.000000T0000Z-150408T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 934 PM PDT SUN APR 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 TO 60 MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE DESERT MOUNTAIN SLOPES. * TIMING...STRONGEST WINDS EACH DAY FROM LATE AFTERNOON THROUGH LATE AT NIGHT. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND DUST. * IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
759 WWUS76 KSGX 061037 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 337 AM PDT MON APR 6 2015 ...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY NIGHT... .A LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHWARD ALONG THE WEST COAST...AND THEN INLAND THROUGH CALIFORNIA ON TUESDAY AND TUESDAY NIGHT. THIS WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED TO BE STRONGEST FROM LATE AFTERNOON THROUGH LATE AT NIGHT EACH DAY. CAZ055-056-058-060>062-065-062130- /O.CON.KSGX.WI.Y.0012.000000T0000Z-150408T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 337 AM PDT MON APR 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE DESERT MOUNTAIN SLOPES. * TIMING...STRONGEST WINDS EACH DAY FROM LATE AFTERNOON THROUGH LATE AT NIGHT. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND DUST. * IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
360 WWUS76 KSGX 062005 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 105 PM PDT MON APR 6 2015 ...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY NIGHT... .A LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHWARD ALONG THE WEST COAST...AND THEN INLAND THROUGH CALIFORNIA ON TUESDAY AND TUESDAY NIGHT. THIS WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED TO BE STRONGEST FROM LATE AFTERNOON THROUGH LATE AT NIGHT EACH DAY. CAZ055-056-058-060>062-065-070500- /O.CON.KSGX.WI.Y.0012.000000T0000Z-150408T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 105 PM PDT MON APR 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE DESERT MOUNTAIN SLOPES. * TIMING...STRONGEST WINDS EACH DAY FROM LATE AFTERNOON THROUGH LATE AT NIGHT. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND DUST. * IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
714 WWUS76 KSGX 070429 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 929 PM PDT MON APR 6 2015 ...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY NIGHT... .A LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHWARD ALONG THE WEST COAST...AND THEN INLAND THROUGH CALIFORNIA ON TUESDAY AND TUESDAY NIGHT. THIS WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED TO BE STRONGEST FROM LATE AFTERNOON THROUGH LATE AT NIGHT EACH DAY. CAZ055-056-058-060>062-065-071300- /O.CON.KSGX.WI.Y.0012.000000T0000Z-150408T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 929 PM PDT MON APR 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE DESERT MOUNTAIN SLOPES. * TIMING...STRONGEST WINDS EACH DAY FROM LATE AFTERNOON THROUGH LATE AT NIGHT. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS DUE TO BLOWING SAND AND DUST. * IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BA
574 WWUS76 KSGX 071036 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 336 AM PDT TUE APR 7 2015 ...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA THROUGH TONIGHT WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. CAZ055-056-058-060>062-065-072130- /O.EXT.KSGX.WI.Y.0012.000000T0000Z-150408T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 336 AM PDT TUE APR 7 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE DESERT MOUNTAIN SLOPES. * TIMING...STRONGEST WINDS FROM LATE THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS DUE TO BLOWING SAND AND DUST. * IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
543 WWUS76 KSGX 072040 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PDT TUE APR 7 2015 ...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA TONIGHT WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. CAZ055-056-058-060>062-065-080500- /O.CON.KSGX.WI.Y.0012.000000T0000Z-150408T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 140 PM PDT TUE APR 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE DESERT MOUNTAIN SLOPES. * TIMING...STRONGEST WINDS FROM LATE THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS DUE TO BLOWING SAND AND DUST. * IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
152 WWUS76 KSGX 080320 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 820 PM PDT TUE APR 7 2015 ...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS TONIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA TONIGHT WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. CAZ055-056-058-060>062-065-081000- /O.CON.KSGX.WI.Y.0012.000000T0000Z-150408T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 820 PM PDT TUE APR 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE DESERT MOUNTAIN SLOPES. * TIMING...TONIGHT. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS DUE TO BLOWING SAND AND DUST. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 1:16 PM PDT, 7 hours 6 minutes earlier.
Area forecast discussion, Apr 4, 1:16 PM PDT, 7 hours 6 minutes before
ZCZC LAXWRKAFD 041935
TTAA00 KLAX DDHHMM
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
116 PM PDT SAT APR 4 2015
.SYNOPSIS...A MAJOR PATTERN CHANGE WILL RETURN CALIFORNIA TO MORE
SEASONAL EARLY SPRING WEATHER NEXT WEEK. A BROAD LOW PRESSURE TROUGH
IS DEVELOPING OVER THE EASTERN PACIFIC. THIS WILL RESULT IN STRONG
AND GUSTY MOUNTAIN AND DESERT WINDS...AND BELOW AVERAGE
TEMPERATURES...ESPECIALLY INLAND. A PERIOD OF SHOWERS IS LIKELY
TUESDAY NIGHT INTO WEDNESDAY...FALLING AS SNOW AT HIGH ELEVATIONS...
AHEAD OF A COLD FRONT THAT WILL SWEEP ACROSS THE REGION. FAIR AND
DRY FOR THE REMAINDER OF THE WEEK WITH SLIGHT WARMING INTO NEXT
WEEKEND.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
PATCHY HIGH CLOUDS AND VIRGA DEVELOPED NE OVER SW CA TODAY...
OTHERWISE SKIES WERE FAIR. SURFACE PRESSURE GRADIENTS WERE WEAK...
BUT TURNING ONSHORE THIS AFTERNOON...AND TEMPERATURES AND DEWPOINTS
WERE RESPONDING ALONG THE COASTAL STRIP. AT MIDDAY TEMPERATURES WERE
A FEW DEGREES LOWER THAN YESTERDAY AND DEWPOINTS WERE SHOWING SOME
NICE JUMPS.
MUCH COOLER ON SUNDAY AS ONSHORE WINDS DEVELOP AND STRENGTHEN
THROUGH TONIGHT. THE COOLING WILL BE FELT WELL INLAND ON SUNDAY.
SKIES WILL REMAIN FAIR THROUGH SUN...BUT THERE WILL BE AREAS OF
NIGHT AND MORNING LOW CLOUDS AND PATCHY FOG.
A COLD AREA OF LOW PRESSURE IS DROPPING SOUTH FROM THE GULF OF
ALASKA TODAY AND IS FORECAST TO MOVE ACROSS CA INTO NV BY WED. THERE
ARE STILL SOME MINOR MODEL DIFFERENCES IN THE 12Z GFS/ECMWF RUNS
REGARDING THE TRACK AND STRENGTH OF THE LOW...BUT NOT ENOUGH TO
STRAY FAR FROM PREVIOUS FORECASTS. THE ONCOMING STORM WILL DROP SFC
PRESSURES OVER THE GREAT BASIN...AND INCREASE THE WESTERLY WINDS
OVER SOCAL LATER TODAY THROUGH SUNDAY NIGHT. AN ONSHORE SURFACE
PRESSURE GRADIENT OF AROUND 10 MBS TO NV WILL FUEL STRONG WIND GUSTS
OVER THE MTN RIDGES AND INTO THE DESERTS...LIKELY REACHING ADVISORY
CRITERIA IN SPOTS BY LATE SUN WITH SPEEDS OF 25 TO 35 MPH AND LOCAL
GUSTS 45-55 MPH. WINDS/GUSTS MAY BE EVEN STRONGER BY TUE AS A SFC
FRONT APPROACHES FROM THE NORTHWEST AND UPPER-LEVEL WINDS INCREASE.
THE MARINE LAYER WILL DEEPEN OVER SOCAL THROUGH WED MORNING AHEAD OF
THE FRONT. SOME PATCHY DRIZZLE IS POSSIBLE WITH THE RAPID
DEEPENING...BUT ANYTHING SIGNIFICANT IS MUCH MORE LIKELY TUE NIGHT
INTO WED MORNING AS THE COLD FRONT APPROACHES AND LIFTS THE DEEP
MARINE LAYER. MODEL TIME/HEIGHT X-SECTIONS SHOW THE HIGH RH
EXTENDING UP TO ABOUT 600 MBS BRIEFLY TUE NIGHT...SO SOME OF THE
SHOWERS MAY FALL AS SNOW...ESPECIALLY OVER THE SAN BERNARDINO MTS
WHERE THE SNOW LEVEL IS FORECAST TO DROP TO AROUND 5500 FT. AT THIS
TIME...FORECAST PRECIPITATION AMOUNTS ARE LIGHT DUE TO THE PROJECTED
TRACK OF THE STORM AND THE LACK OF GOOD JET DYNAMICS THIS FAR SOUTH.
FAIR AND SEASONALLY COOL SPRING WEATHER WILL FOLLOW FOR THE
REMAINDER OF THE WEEK WITH SOME MINOR WARMING BY NEXT WEEKEND.
&&
.AVIATION...
042100Z...LOW CLOUDS AND FOG WILL RETURN TONIGHT...POSSIBLY REACHING
KSAN AND KCRQ 05Z-08Z. CIGS WILL IKELY START OUT LOW...AROUND 800 FT
MSL...BUT WILL LIKELY RISE TO AROUND 1200 FT MSL BY SUNDAY MORNING.
THERE COULD BE AREAS OF REDUCED VIS LATE TONIGHT...MOSTLY NEAR
HIGHER COASTAL TERRAIN. LOW CLOUDS AND FOG SHOULD CLEAR BY 17Z SUN.
OTHERWISE...FEW-SCT HIGH CLOUDS ABOVE 15000 FT MSL AND UNRESTRICTED
VIS THROUGH SUNDAY.
&&
.MARINE... 200 PM...NO HAZARDOUS MARINE WEATHER IS EXPECTED INTO
SUNDAY AFTERNOON. MODERATELY STRONG NORTHWEST WINDS ARE LIKELY AT
TIMES SUNDAY EVENING THROUGH WEDNESDAY...MAINLY IN THE OUTER WATERS.
COMBINED SEAS COULD REACH 6-8 FEET DURING THAT TIME DUE TO WIND
WAVES AND A SHORT PERIOD WNW SWELL.
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM SUNDAY TO 5 AM PDT
MONDAY FOR WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC...JAD
AVIATION/MARINE...PGNearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.